Missouri, 2012Damaging Wind in Missouri, July 6, 2012
July 6, 2012 · NWS MEG · 1 event in 1 county or zone
A weak upper level disturbance moved southwestward through the Tennessee River Valley during the afternoon and evening hours of July 6, 2012. A thunderstorm became severe across the Missouri Bootheel with damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper level disturbance moved southwestward through the Tennessee River Valley during the afternoon and evening hours of July 6, 2012. A thunderstorm became severe across the Missouri Bootheel with damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 6, 2:34 PM CST, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 6, 2:34 PM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
334 PM CDT FRI JUL 6 2012
.DISCUSSION...
CLOUDS ARE BEGINNING TO MOVE INTO EASTERN SECTIONS OF THE FORECAST
AREA WHILE MOSTLY SUNNY SKIES WERE FOUND ELSEWHERE. TEMPERATURES
RANGE FROM THE LOWER 90S TO AS HIGH AS 102 DEGREES. SHOWERS AND
THUNDERSTORMS ARE MOVING INTO EASTERN SECTIONS OF THE FORECAST
AREA. SOME OF THESE THUNDERSTORMS ARE BECOMING SEVERE PRODUCING
DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH WILL BE ISSUED FOR
PARTS OF THE FORECAST AREA. SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE THROUGH MUCH OF THE EVENING HOURS.
UPPER LEVEL RIDGE WILL BEGIN TO BREAK DOWN SOME ON SATURDAY.
AFTERNOON TEMPERATURES WILL BE A COUPLE OF DEGREES COOLER WITH
MOST LOCATIONS REMAINING BELOW 100 DEGREES. HOWEVER...MOISTURE
WILL BE ON THE INCREASE WHICH WILL ALLOW HEAT INDEX VALUES TO RISE
ABOVE 105 DEGREES FOR ONE MORE DAY SO WILL KEEP HEAT ADVISORY IN
EFFECT UNTIL SATURDAY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS
WILL ALSO BE POSSIBLE ON SATURDAY AS WELL AS SATURDAY NIGHT.
BY SUNDAY...A COLD FRONT WILL BE APPROACHING THE REGION. AS THE
FRONT GETS CLOSER TO THE REGION...CLOUDS WILL BE ON THE INCREASE
AND THERE WILL BE A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS.
WITH MORE CLOUDS ACROSS THE REGION...TEMPERATURES WILL BE A LITTLE
COOLER ON SUNDAY WITH HIGHS IN THE LOW TO MID 90S. THIS HIGHER
CHANCE OF THUNDERSTORMS WILL CONTINUE INTO SUNDAY NIGHT AS WELL.
BY MONDAY...THE FRONT WILL BE ACROSS THE FORECAST AREA WITH
SHOWERS AND THUNDERSTORMS LIKELY. WITH THE CLOUDS AND RAIN
TEMPERATURES WILL BE COOLER THAN NORMAL WITH HIGHS IN THE UPPER
80S TO AROUND 90 DEGREES. THE COLD FRONT WILL ONLY MOVE SLOWLY
SOUTH MONDAY NIGHT AND TUESDAY WITH A CONTINUE CHANCE OF SHOWERS
AND THUNDERSTORMS. AFTERNOON TEMPERATURES ON TUESDAY WILL ONLY BE
IN THE MID TO UPPER 80S.
BY TUESDAY NIGHT...THE COLD FRONT WILL MOVE STALL OUT OVER SOUTHERN
SECTIONS OF THE FORECAST AREA WITH THE CHANCE OF THUNDERSTORMS
DECREASING FROM NORTH TO SOUTH. THE FRONT WILL BE NEAR OR SOUTH OF
THE FORECAST AREA FROM WEDNESDAY THROUGH FRIDAY SO THERE WILL BE A
SMALL CHANCE OF THUNDERSTORMS ALL THREE DAYS. TEMPERATURES WILL
REMAIN SLIGHTLY BELOW NORMAL FOR THESE DAYS.
ARS
&&
.AVIATION...
18Z TAFS
LOW LEVEL AIRMASS IS A LITTLE MORE HUMID AT MIDDAY THAN THE PAST
SEVERAL DAYS. A WEAK MIDLEVEL SHORTWAVE DISTURBANCE WAS ROTATING
SOUTHWESTWARD THROUGH THE TN RIVER VALLEY... HELPING TO DEVELOP
SCATTERED TSRA BETWEEN MKL AND BNA. STEERING FLOW IS WEAK... BUT
THESE CELLS SHOULD MOVE SLOWLY SW...WHILE EXPANDING INTO NORTH MS.
HAVE CONTINUED VCTS AT TUP.
PWB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 80 98 78 94 / 30 30 30 50
MKL 75 98 74 93 / 30 20 30 40
JBR 77 99 76 93 / 20 20 30 50
TUP 76 96 74 92 / 30 40 40 40
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jul 6, 2:41 PM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
341 PM CDT FRI JUL 6 2012
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-072245-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
341 PM CDT FRI JUL 6 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REMAINDER
OF THIS AFTERNOON AND THIS EVENING FOR AREAS EAST OF THE
MISSISSIPPI RIVER. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL
BE DAMAGING WINDS.
A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE MID SOUTH AS HEAT
INDEX READINGS REACH OR EXCEED 105 DEGREES. HOT TEMPERATURES AND
DRY FUELS MAY CREATE AN ELEVATED FIRE DANGER ACROSS THE NORTHERN
HALF OF THE AREA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE MID SOUTH THROUGH 8 PM
CDT SATURDAY AS HEAT INDEX READINGS REACH OR EXCEED 105 DEGREES.
THE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BREAK DOWN ON SUNDAY
RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS. A COLD FRONT
WILL DROP SOUTH INTO THE REGION ON MONDAY AND STALL ACROSS
SOUTHERN SECTIONS OF THE AREA THROUGH THE MIDDLE OF NEXT WEEK.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH
OF NEXT WEEK ACROSS THE MID SOUTH. A FEW THUNDERSTORMS MAY
APPROACH SEVERE LIMITS DURING THIS PERIOD AND PRODUCE LOCALIZED
DAMAGING WIND GUSTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED FOR THE REMAINDER OF THIS
AFTERNOON AND TONIGHT FOR AREAS OF THE MID SOUTH EAST OF THE
MISSISSIPPI RIVER.
In the hours before
Special weather statement, Jul 6, 4:15 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
515 PM CDT FRI JUL 6 2012
TNZ049-050-088-089-062245-
SHELBY TN-FAYETTE TN-HAYWOOD TN-TIPTON TN-
515 PM CDT FRI JUL 6 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CDT FOR...
FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
NORTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
AN OUTFLOW BOUNDARY PRODUCING WINDS 40 TO 50 MPH WAS LOCATED FROM
22 MILES NORTH OF SOMERVILLE TO 7 MILES SOUTHEAST OF SOMERVILLE AT
514 PM CDT...MOVING WEST AT 20 MPH. SOME BLOWING DUST WILL ALSO
ACCOMPANY THESE WINDS.
PEOPLE IN FAYETTE...HAYWOOD...SHELBY AND TIPTON COUNTIES SHOULD
MONITOR THIS OUTFLOW BOUNDARY CLOSELY.
&&
LAT...LON 3502 8963 3531 8971 3552 8970 3558 8931
3539 8931 3515 8919 3512 8919
TIME...MOT...LOC 2214Z 074DEG 19KT 3555 8938 3538 8940
3515 8930
RRHSpecial weather statement, Jul 6, 4:17 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
517 PM CDT FRI JUL 6 2012
MSZ022-023-062245-
CHICKASAW MS-CALHOUN MS-
517 PM CDT FRI JUL 6 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CDT FOR...
EXTREME EAST CENTRAL CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHWESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES NORTHEAST OF HOUSTON AT 517 PM
CDT...MOVING SOUTHWEST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CALHOUN AND CHICKASAW COUNTIES...INCLUDING LOCATIONS NEAR
HOUSTON...SHOULD MONITOR THIS STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3374 8919 3395 8913 3396 8889 3381 8893
3377 8893 3375 8895 3376 8902 3374 8908
TIME...MOT...LOC 2217Z 057DEG 10KT 3394 8896Local storm report, Jul 6, 4:20 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
520 PM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 4 SE BOLIVAR 35.22N 88.95W
07/06/2012 HARDEMAN TN TRAINED SPOTTER
TREE SNAPPED IN HALF... ESTIMATED WIND GUST OF 70 MPH
&&
JPMLocal storm report, Jul 6, 4:22 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
522 PM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG TUPELO 34.26N 88.73W
07/06/2012 LEE MS BROADCAST MEDIA
TREES AND POWERLINES DOWN ALONG CLAYTON AVE IN TUPELO
&&
JPMLocal storm report, Jul 6, 4:31 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
531 PM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG MANTACHIE 34.32N 88.49W
07/06/2012 ITAWAMBA MS LAW ENFORCEMENT
DOWNED POWERLINE CAUSED GRASS FIRE ON HOWELL RD IN
MANTACHIE... SEVERAL TREES DOWN THROUGHOUT COUNTY
&&
JPMLocal storm report, Jul 6, 5:01 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
601 PM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG PARKERSBURG 33.97N 88.96W
07/06/2012 CHICKASAW MS LAW ENFORCEMENT
SEVERAL TREES DOWN THROUGHOUT CHICKASAW COUNTY
&&
JPMThunderstorm Wind, Pemiscot
- When
- July 6, 5:25 PM CST to 5:30 PM CST
- Where
- Pemiscot County, 2.21 mi S of Wardell to 3.07 mi S of Wardell
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 36.338, -89.825
Straight line winds blew over a mobile home near Homestown in Pemiscot County. One person was injured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Kentucky, July 6, 20121 death · 1 event
- Hail and Damaging Winds in Arkansas, July 6 to 8, 2012$611,000 · 1 in hail · 29 events
- Hail and Damaging Winds in Georgia, July 6, 2012$486,000 · 1.75 in hail · 10 events
- Damaging Winds and Lightning Strike in Tennessee, July 6, 2012$224,000 · 58 kt wind · 17 events
- Hail and Damaging Winds in North Carolina, July 6, 2012$48,000 · 1.75 in hail · 17 events
- Damaging Winds in North Dakota, July 6, 2012$60,000 · 61 kt wind · 4 events
- Hail and Damaging Winds in Kentucky, July 6, 2012$50,000 · 61 kt wind · 3 events
- Flash Flood in Colorado, July 6, 2012$40,000 · 1 event
- Damaging Winds in Michigan, July 6, 2012$20,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Alabama, July 6, 2012$16,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Indiana, July 6, 20121 in hail · 12 events
- Damaging Winds in Tennessee, July 6, 201250 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 401295.